It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-11-2008, 01:10 PM   #1
Senior Member
(female)
 
Elf_Ears's Avatar
 
Join Date: Aug 2007
Location: USA
Posts: 116
Elf_Ears HB User
lamictal making me a little low?

I've noticed that once lamictal was therapeutic in me, I've been a little down, sorta negative. I used to wake up fairly happy or hopeful about the day. Then on lithium, I woke up OK, always slept well. Now I'm switching to lamictal, and have been on 100mg lamictal + 600 mg lithium. But I don't wake up happy anymore... I wake up feeling negative about something. Fortunately, the thoughts/feelings dissipate.

Ny pdoc is puzzled by this, as lam. usually focuses on depression, and my syptoms smell a little depressed. Still, he has upped me to 150 mg lam. and is weaning me off the lithium.

Any input anyone?

 
Old 09-17-2008, 11:49 PM   #2
Newbie
(female)
 
Join Date: Sep 2008
Location: Alabama
Posts: 9
SkySky143 HB User
Re: lamictal making me a little low?

I have not a clue except for its the opposite with me.
Lamictal is an anti seizure medicine as well , and makes me a little bit sluggish or sleepy
which kind depresses me but hey..

I'm on 900 mg of lithium and 200mg of lamictal as of now and i'm slowly being taken off of the lamictal.

but

Lithium is meant to prevent mania so it might have brought you just a little bit tooo
low. But in the same breathe in some cases it can be treated for depression.
So maybe this is just not the right medicine for you.


Medicines just affect different people differently.
Seriously, it really just depends on the person,
how a medicine makes them tick, or what dose of it makes them
work.
All depends on how your body takes it.

because some people can take lamictal and just not want to move,
or will break out in a rash, or hallucinate.

It all just is about trying on different things.

So just try to find something that makes you feel right.

And make sure your doctor knows if you just really don't
like the way a medicine makes you feel or function.
Cause nobody know but you, and only you can prevent forest fires (just joking)

But i hope I at least helped a tad :]

-sky

 
Sponsors Lightbulb
   
Old 09-18-2008, 09:01 AM   #3
Newbie
(female)
 
Join Date: Sep 2008
Location: toronto, ontario, canada
Posts: 7
arleyandrea HB User
Re: lamictal making me a little low?

When I started Lamitical, I started on a low dose and worked my way to 250mg. My doctor told me that the clinical dosage was somewhere between 200 and 300. I felt just like you and had to start taking more. I also had to add others with Lamitical. If your doctor suggests you take more, than I would be patient and see how it goes. It is a challenging path figuring out what is going to work. Just hang in there and keep talking with your doctor as often as you can.

 
Old 09-18-2008, 12:43 PM   #4
Junior Member
(female)
 
Join Date: Aug 2008
Location: Owensboro
Posts: 48
totallyclueless HB User
Re: lamictal making me a little low?

From what I understand, but have no experience with, I think the combination of getting weaned from lithium and trying a new med can really mess with your head. In this situation I would continue to try the new med and see what happened. The down feelings could be your brain trying to get accustomed to the nem med. Now, if the feeling worsenes or you start to experience suicidal thoughts or violent mood swings, anything that is major and difficult for you to deal with, I would call the doc asap!!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Abilify as a "reset" for Lamictal mmgirl75 Bipolar Disorder 27 05-17-2009 02:12 PM
Lamictal and itching? katiejc41 Bipolar Disorder 3 10-25-2008 04:47 PM
If You Got Acne From Lamictal, Please Post salty Bipolar Disorder 3 10-18-2007 04:34 AM
Lamictal for depression? oceandreams Depression 16 05-04-2006 05:06 PM
Lamictal 100mg & Wellbutrin 150mg for ADHD????? DontWannaBsick ADD / ADHD 6 01-07-2006 08:31 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), ginger3130 (3)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:36 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!